Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 107, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 29, 2019, 11:20 PM CDT for Camden County, Dallas County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2019, 11:20 PM CDT (04:20 UTC)
- Expired
- Aug 30, 2019, 5:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Dallas County, MO
The radar
The Springfield radar (KSGF), 90 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2204 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
366
WGUS53 KSGF 300420
FFWSGF
MOC029-059-301015-
/O.NEW.KSGF.FF.W.0107.190830T0420Z-190830T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1120 PM CDT Thu Aug 29 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northeastern Dallas County in southwestern Missouri...
Southwestern Camden County in central Missouri...
* Until 515 AM CDT.
* At 1120 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Ha Ha Tonka State Park... Macks Creek...
Roach... Branch...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3801 9278 3789 9276 3789 9285 3785 9286
3786 9304 3802 9304
$$
Wise1 follow-up statement
559
WGUS73 KSGF 301009
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
509 AM CDT Fri Aug 30 2019
MOC029-059-301018-
/O.EXP.KSGF.FF.W.0107.000000T0000Z-190830T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas MO-Camden MO-
509 AM CDT Fri Aug 30 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN DALLAS AND SOUTHWESTERN
CAMDEN COUNTIES WILL EXPIRE AT 515 AM CDT...
The threat for rapid rises in water levels has diminished. Flash
flooding is no longer expected to pose a threat to life or property.
Please continue to heed any remaining road closures.
LAT...LON 3801 9278 3789 9276 3789 9285 3785 9286
3786 9304 3802 9304
$$
RaberdingWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 6:16 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Aug 29, 6:16 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
616 PM CDT Thu Aug 29 2019
.SYNOPSIS...
Issued at 231 PM CDT Thu Aug 29 2019
Surface dewpoints have significantly increased today over much of
the CWA, except for the eastern portions of the area. In the west,
the dewpoints have climbed into the mid 70s, while UNO still in
the low 60s. Temperatures have risen into the mid to upper 80s
everywhere so heat index values in the west have risen into the
mid 90s. Cold front was located from far northwest Missouri into
northeast Iowa early this afternoon. Cumulus field has developed
in the area where the dewpoints have increased, but nothing with
any decent vertical extent. ML CAPES were from 2500-3500 j/kg over
the western half of the CWA.
Main forecast focus in the short term will be with thunderstorm
chances tonight into Friday, potential of a few severe storms and
also flooding.
&&
.SHORT TERM...(This evening through Friday)
Issued at 231 PM CDT Thu Aug 29 2019
For the remainder of the afternoon and evening, enough CAPE out
there where I wouldn't be surprised to see a few air mass
showers/storms develop, but the main action will arrive later
tonight. A thunderstorm complex is expected to develop to the
north with the frontal boundary the main forcing mechanism. CAMS
models are fairly similar in bringing the thunderstorms south into
the area, especially over central Missouri and the western CWA
late tonight. A shortwave trough in the plains is expected to
shift southeast into the area late tonight into Friday morning and
add to the forcing with the surface front. Thunderstorm winds
would be the main risk for severe storms late tonight with the
stronger storms capable of 60 mph winds. Heavy rain will also be
possible with fairly high PW values above 1.8 in. and the enhanced
lifting from the upper shortwave. With the recent heavy rain,
streams still running high and the potential for widespread 1-2
inches of rain over the western half of the CWA late tonight into
Friday morning, we will be issuing a flash flood watch for the
western two tiers of counties starting 08z tonight and going
through 18z Friday. Storms should clear out from west to east
during the afternoon hours.
.LONG TERM...(Friday Night through Thursday)
Issued at 231 PM CDT Thu Aug 29 2019
The front is expected to remain fairly stationary bisecting the
CWA from west to east into Saturday and then begin to push through
the area on Sunday. There will remain thunderstorm chances across
the area until the front can push south through the area.
The main upper level trough will then shift east of the area and
we should start to see rising upper heights as an upper ridge
begins to build back into the area. The remainder of the forecast
through next Thursday looks to be dry. With the ridge moving in,
may see temperatures climb back up into the upper 80s by the
middle of next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 615 PM CDT Thu Aug 29 2019
Thunderstorms are currently developing across northern Missouri
this evening and will move to the south this evening into Friday
morning. Portions of central Missouri will be affected later this
evening, with the TAF sites not expected to be affected until
later tonight into Friday morning. Gusty winds and MVFR to IFR
conditions can be expected with any storm. Rain will linger across
the area Friday morning. Some scattered convection will be
possible Friday afternoon, but coverage will be more limited in
nature.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 3 AM CDT Friday through Friday afternoon
for MOZ066-077-088-093-101.
KS...Flash Flood Watch from 3 AM CDT Friday through Friday afternoon
for KSZ073-097-101.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...WiseHazardous weather outlook, Aug 29, 11:06 PM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1106 PM CDT Thu Aug 29 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310415- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1106 PM CDT Thu Aug 29 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... A few thunderstorms will continue to move across portions of central Missouri late this evening into the early overnight hours. Wind gusts up to 30 mph, locally heavy rainfall, and cloud to ground lightning strikes will be the main risk with this activity. Additional storms currently located across central Kansas into northern Missouri late this evening, will continue to dive south and southeast into the area overnight into Friday morning. The stronger storms will be capable of producing damaging wind gusts up to 60 mph, mainly northwest of the Interstate 44 corridor. Hail up to the size of quarters will also be possible in a few of the strongest storms. Frequent lightning will also occur with these storms. These storms will also produce heavy rainfall which will lead to the potential for some localized flooding across the area overnight into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will continue on Friday, with additional scattered thunderstorm chances at times through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Aug 29, 7:21 PM CDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Springfield MO
721 PM CDT Thu Aug 29 2019
MOZ056-300100-
Morgan MO-
721 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 800
PM CDT...
At 719 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Houstonia to near
Otterville to near Bunceton to near Jamestown. Movement was south at
30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Versailles... Stover...
Syracuse... Florence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3868 9284 3860 9284 3843 9263 3842 9263
3841 9275 3842 9297 3848 9307 3869 9306
TIME...MOT...LOC 0019Z 002DEG 28KT 3884 9325 3877 9298 3877 9270 3882
9251
DSASpecial weather statement, Aug 29, 7:54 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Springfield MO
754 PM CDT Thu Aug 29 2019
MOZ055-056-300145-
Benton MO-Morgan MO-
754 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND MORGAN COUNTIES UNTIL
845 PM CDT...
At 753 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Versailles to Whiteman Air
Force Base. Movement was south at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Truman State Park... Truman Lake...
Lake of The Ozarks... Versailles...
Warsaw... Lincoln...
Cole Camp... Stover...
Laurie... Sunrise Beach...
Barnett... Syracuse...
Gravois Mills... Palo Pinto...
Lakeview Heights... Florence...
Crockerville... Fristoe...
Knobby... Racket...
LAT...LON 3868 9284 3860 9284 3843 9263 3835 9263
3835 9269 3822 9270 3822 9276 3819 9277
3820 9296 3821 9293 3823 9296 3819 9301
3822 9299 3827 9307 3806 9307 3807 9350
3808 9350 3851 9351 3853 9307 3869 9306
TIME...MOT...LOC 0053Z 014DEG 24KT 3854 9282 3872 9353
DSASpecial weather statement, Aug 29, 8:44 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Springfield MO
844 PM CDT Thu Aug 29 2019
MOZ090-300230-
Greene MO-
844 PM CDT Thu Aug 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREENE COUNTY UNTIL
930 PM CDT...
At 843 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fair Grove, or near Strafford. This storm was nearly stationary.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Northeastern Springfield... Strafford...
Fair Grove... Bassville...
This includes Interstate 44 between mile markers 82 and 89.
LAT...LON 3727 9325 3735 9328 3742 9319 3741 9308
3739 9307 3727 9308 3724 9320
TIME...MOT...LOC 0143Z 243DEG 3KT 3731 9321
PerezThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:21 PM CDT | Special Weather Statement | SGF | Morgan | 39 min |
| Aug 29, 7:54 PM CDT | Special Weather Statement | SGF | Benton, Morgan | 51 min |
| Aug 29, 8:44 PM CDT | Special Weather Statement | SGF | Greene | 46 min |
| Aug 29, 8:59 PM CDT | River Flood Warning | SGF | Bates, Vernon | 7 days |
| Aug 30, 2:54 AM CDT | Flash Flood Warning | SGF | Benton, Cedar, St. Clair, Vernon | 6 hr |
| Aug 30, 3:22 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 38 min |
| Aug 30, 3:38 AM CDT | Special Weather Statement | SGF | Barton, Jasper, Newton | 67 min |
| Aug 30, 5:15 AM CDT | Special Weather Statement | SGF | Benton | 30 min |
| Aug 30, 5:38 AM CDT | Flash Flood Warning | SGF | Benton | 3 hr |
| Aug 30, 5:57 AM CDT | Special Weather Statement | SGF | Morgan | 48 min |
| Aug 30, 6:31 AM CDT | Special Weather Statement | SGF | Camden, Miller, Morgan | 29 min |
| Aug 30, 9:02 AM CDT | Areal Flood Warning | SGF | Benton | 9 hr |
| Aug 30, 6:25 PM CDT | Special Weather Statement | SGF | Dent | 50 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.